# SDR 95ZZZX6148

- Difficulty date: October 16, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N26MR
- Make and model: Bnorm BN2A26
- Aircraft serial: 882
- Engine: Lyc O540E4C5
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Bearing
- Condition: Failed
- Location: Mag Drive
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE OIL CHANGE, FND METAL PIECES OF BALL BEARING CAGE IN SUCTION SCREEN.  REMOVAL OF LT MAG REVEALED ALMOST TOTAL FAILURE OF LT MAG DRIVE BRG & ITS SLEEVE IN CRANKCASE.  SLEEVE HAD BEEN INSTALLED IAW LYC SI NR 1140 DURING ENG O\H.  THIS IS 5TH FINDING OF THIS NATURE IN FLEET OF 6 AIRPLANES IN 12 MONTHS.  PREV FINDINGS COINCIDED WITH C/W AD 78-09-7R3, BENDIX MAG IMPULSE COUPLING INSP.  THIS LAST ENG DID NOT REQUIRE AD INSP DUE TO SLICK MAG INSTALL.  SUBMITTER STATED FAILURE LEFT UNDETECTED COULD CAUSE TOTAL ENG FAILURE.  UNNECESSARY C/W SI NR 1140, WHEN NOT NEEDED, IMPROPER FAB & FITTING OF SLEEVE IN CRANKCASE BY O/H MIGHT CAUSE FAILURES.  ENG RETURNED TO O/H FOR REPAIRS.  ENG TSOH 462.0 HRS.
